MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS DISPOSAL BY MAIL; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS DISPOSAL BY MAIL; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 323488
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The manufacturing location for this product is oem - premuim plastic solution (pps).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.The customer's address is unknown.(b)(6) usa has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd sharps disposal by mail opening was too small for the needles.The following information was provided by the initial reporter: material no: 323488 batch no: unknown.It was reported that the opening of the sharps container was too small for the safety pen needles.Verbatim: home heath aid wanted to know how to use sharps container.Stated, the safety pen needles could not fit through hole.I explained, the openings are too small and will not accommodate a safety pen needle.She will need to purchase a larger sharps container.Offered a refund.Home health aid will call back if she decides to take refund.Did not provide any additional information.Will not be sending letter, replacement or mail kit.(b)(6).
 
Event or Problem Description
It was reported that bd sharps disposal by mail opening was too small for the needles.The following information was provided by the initial reporter: material no: 323488, batch no: unknown.It was reported that the opening of the sharps container was too small for the safety pen needles.Verbatim: home heath aid wanted to know how to use sharps container.Stated, the safety pen needles could not fit through hole.I explained, the openings are too small and will not accommodate a safety pen needle.She will need to purchase a larger sharps container.Offered a refund.Home health aid will call back if she decides to take refund.Did not provide any additional information.Will not be sending letter, replacement or mail kit.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Unable to perform dhr check for difficult/unable to operate (openings too small) due to unknown lot number.

Brand Name
BD SHARPS DISPOSAL BY MAIL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key11821910
Report Number2243072-2021-01457
Device Sequence Number14530081
Product Code FMI
UDI-Device Identifier00382903234882
UDI-Public00382903234882
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K943137
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number323488
Device Catalogue Number323488
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1